MAUDE Adverse Event Report: COOK ENDOSCOPY CAPTURA SERRATED LARGE FORCEP-SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT

COOK ENDOSCOPY CAPTURA SERRATED LARGE FORCEP-SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Catalog Number DBF-2.4SL-230SP-40-S
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in an open pouch from the lot number provided in the report.The label matches the product returned.Our laboratory evaluation of the product said to be involved confirmed the report.During the evaluation of the returned device, the handle was manipulated and the forceps cups will open, but they will not close.The handle of the device felt rough during manipulation.It was observed that along the edges of the handle stem, the outer edges were not smooth, which could have contributed to the handle feeling rough.The device was not place down an endoscope because the forceps cups would not close during a functional test outside the endoscope.The device will be sent back to the supplier for further evaluation.Investigation conclusion: the product was returned to the approved supplier for evaluation and the investigation is on-going.Once additional information has been received, a follow-up emdr report will be provided.
 
Event or Problem Description
During an esophagogastroduodenoscopy, the physician used a cook captura serrated large forcep-spike.It initially worked fine.Upon the fourth pass through the endoscope, it opened but would not close.The customer said that it felt as if something had broken in the handle.The procedure was successfully completed with another device of the same type.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.During the evaluation of the returned device, the handle was manipulated, and the forceps cups would open, but they would not close.The handle of the device felt rough during manipulation.It was observed that along the edges of the handle stem, the outer edges were not smooth, which could have contributed to the handle feeling rough.The device was not placed down an endoscope because the forceps cups would not close during a functional test outside the endoscope.The device was sent back to the supplier for further evaluation.The supplier provided the following: the device was visually evaluated.No defects to the catheter or cups assembly were noted.The edges of the handle stem exhibited grinding marks along the path of the stem window.The device was functionally evaluated.During testing, with the device coiled in three (3), eight (8) inch loops, it was confirmed that the device did not operate properly when the handle was manipulated.The device opened as designed but did not close.The reported event for ¿would not close¿ was confirmed.The device was disassembled to evaluate the solder connection.The solder connection was not intact.The root cause for device not opening is due to a broken solder connection.The device history records were reviewed.The assembly order for this lot was manufactured in may 2018.Relevant defects were noted in the manufacturing and/or final quality control checklist records.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the supplier provided the following: "the reported issue of ¿forceps would not close¿ was confirmed.The root cause was a broken solder due to operator error.The operators involved will be retrained on the soldering process." prior to distribution, all captura serrated large forceps-spike are subjected to a visual inspection and functional test to ensure proper workability.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description

Brand Name
CAPTURA SERRATED LARGE FORCEP-SPIKE
Common Device Name
PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8125967
Report Number1037905-2018-00563
Device Sequence Number2262181
Product Code PTS
UDI-Device Identifier00827002560765
UDI-Public(01)00827002560765(17)210702(10)W4087320
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/02/2021
Device Catalogue NumberDBF-2.4SL-230SP-40-S
Device Lot NumberW4087320
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2018
Initial Date Received by Manufacturer 11/08/2018
Supplement Date Received by Manufacturer12/03/2018
Initial Report FDA Received Date12/03/2018
Supplement Report FDA Received Date12/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS GIF 180 ENDOSCOPE.